MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Date of event was approximated to (b)(6) 2020 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during bile duct drainage in the bile duct performed.The exact event date was not reported.According to the complainant, during the procedure, when they tried to release the stent, the proximal part of the guide catheter outside of the patient had broken.The broken guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece and no part of the device fell inside the patient.The procedure was successfully completed with this device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) initial reporter state/province: (b)(6) block b3: date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.Block h6: device code 1069 captures the reportable event of guide catheter break.Block h10: product analysis the returned flexima rx biliary stents was analyzed.The visual evaluation noted that the guide catheter was found detached and it was not returned for analysis.It was observed kinks in the push catheter.The stent was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.It is possible that operational factors, such as user technique/handling during procedure contributed to the observed kinks to along the device.This device condition can cause resistance at the moment to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter in order to release the stent or force applied to retract pull wire/guide catheter in addition to the device kinks can result in guide catheter detachment, this device condition can lead to the reported stent difficult to deploy issue.Therefore the most probable root cause for this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9732605
Report Number3005099803-2020-00500
Device Sequence Number18914616
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0024590305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1